Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 3:49 PM CDT for Marshall County, Maury County, Williamson County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 2, 2006, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Marshall County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:55 PM CDT | TSTM WND DMG | Franklin, TN | NUMEROUS TREES DOWN COUNTY-WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022049 SVROHX TNC117-119-187-022115- /O.NEW.KOHX.SV.W.0050.060402T2049Z-060402T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN TENNESSEE EASTERN MAURY COUNTY IN TENNESSEE EASTERN WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 415 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKLIN TO 20 MILES SOUTH OF FRANKLIN...OR ALONG A LINE EXTENDING FROM FRANKLIN TO 11 MILES EAST OF COLUMBIA...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHAPEL HILL BY 355 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3598 8688 3556 8694 3552 8670 3592 8665 $$ 21
1 follow-up statement
000 WWUS54 KOHX 022057 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT SUN APR 2 2006 TNC119-022107- /O.CAN.KOHX.SV.W.0050.000000T0000Z-060402T2115Z/ MAURY TN- 357 PM CDT SUN APR 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MAURY COUNTY IS CANCELLED... LAT...LON 3598 8688 3554 8683 3552 8670 3592 8665 $$ TNC117-187-022115- /O.CON.KOHX.SV.W.0050.000000T0000Z-060402T2115Z/ WILLIAMSON TN-MARSHALL TN- 357 PM CDT SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MARSHALL AND EASTERN WILLIAMSON COUNTIES... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF FRANKLIN TO CHAPEL HILL...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF FRANKLIN TO 13 MILES NORTH OF LEWISBURG...MOVING EAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3598 8688 3554 8683 3552 8670 3592 8665 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT. MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6 HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50. I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS. WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING. SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE SAT AM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 66 37 63 / 50 20 5 0 CLARKSVILLE 56 62 35 60 / 50 20 5 0 CROSSVILLE 56 64 35 58 / 60 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED SEVERE THUNDERSTORMS IN THE MID STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT. 19
In the hours before
Special weather statement, Apr 2, 10:05 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT SUN APR 2 2006 TNZ079-021530- GRUNDY- 1005 AM CDT SUN APR 2 2006 ...STRONG THUNDERSTORM HEADING FOR ALTAMONT AND BEERSHEEBA SPRINGS... AT 1002 AM...RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN GRUNDY COUNTY. THIS STORM IS MOVING EAST AT AROUND 45 MPH AND WILL REACH AREAS JUST NORTH OF ALTAMONT AROUND 1010 AM...AND THEN BEERSHEEBA SPRINGS AROUND 1015 AM. VERY HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND SMALL HAIL CAN BE EXPECTED. 21
Special weather statement, Apr 2, 2:24 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 224 PM CDT SUN APR 2 2006 TNZ026-027-059-022010- CHEATHAM-DAVIDSON-WILLIAMSON- 224 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON... SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY... AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. 21
Special weather statement, Apr 2, 2:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT SUN APR 2 2006 TNZ056-022020- PERRY- 251 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY... AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM WILL PASS JUST SOUTH OF LINDEN BY 3 PM. 21
Special weather statement, Apr 2, 3:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT SUN APR 2 2006 TNZ027-022050- DAVIDSON- 319 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORMS MOVING INTO DAVIDSON COUNTY... AT 315 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN DAVIDSON COUNTY. THIS STORM WILL PRODUCE HEAVY RAINFALL...WIND GUSTS UP TO 45 MPH...AND SOME SMALL HAIL AS THE STORMS MOVE TO THE EAST NORTHEAST AT 45 MPH. THE STORMS WILL REACH DOWNTOWN NASHVILLE AROUND 325 PM OR 330 PM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Apr 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 16 min |
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 50 min |
| Apr 2, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 19 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Apr 2, 4:20 PM CDT | Tornado Warning | OHX | Clay, Jackson, Pickett | 40 min |
| Apr 2, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 30 min |
| Apr 2, 4:40 PM CDT | Tornado Warning | OHX | Overton | 35 min |
| Apr 2, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 21 min |
| Apr 2, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Putnam | 51 min |
| Apr 2, 4:55 PM CDT | Tornado Warning | OHX | Overton, Pickett | 35 min |
| Apr 2, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | White | 32 min |
| Apr 2, 5:19 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Apr 2, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 29 min |
| Apr 2, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.